Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 332, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 25, 1997, 3:03 AM CDT for Marion County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 1997, 3:03 AM CDT (08:03 UTC)
- Expired
- Oct 25, 1997, 3:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Marion County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 3:20 AM CDT | Hail 0.88 | Whitwell, TN | Nickel size hail was reported by local law enforcement. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 250803 RRA SVRBNA TNC115-250845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 303 AM CDT SAT OCT 25 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST TENNESSEE ...MARION COUNTY AT 301 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF JASPER MOVING EAST AT 25 MILES AN HOUR. THIS STORM WILL MOVE THROUGH JASPER BY 315 AM AND TO BETWEEN SEQUATCHIE AND HALETOWN BY 320 PM. LARGE HAIL IS LIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 2:37 AM CDT, 26 minutes earlier.
Area forecast discussion, Oct 25, 2:37 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT SAT OCT 25 1997 MOTHER NATURE HAS PLAYED HAVOC WITH OUR FCST POPS LAST 24 HRS. IT'S BEEN HARD TO GET A GOOD HANDLE ON TIMING OF RAIN EVENTS, AND THE NEXT SEVERAL DAYS PROMISE TO OFFER US MORE THAN OUR FAIR SHARE OF ADDITIONAL FCST CHALLENGES. RAIN AND THUNDERSTORMS TONIGHT APPEAR TO HAVE BEEN CAUSED BY A MID-UPPER LVL JET ACTING ON A MODESTLY UNSTABLE AIR MASS, IN CLOSE PROXIMITY TO SFC BOUNDARY, WITH SGFNT DBZ CORES ASCENDING WELL ABOVE THE FREEZING LEVEL. RECEIVED QUITE A FEW LARGE HAIL REPORTS TONIGHT, ASSOCIATED WITH SVR TSTMS OVER SRN PARTS OF OUR AREA. LATEST SFC REPORTS SHOW FNTL BOUNDARY EXTENDING FROM CENTRAL KY TO NEAR BNA, NRN MS AND SRN ARKANSAS, WHICH IS MUCH FURTHER S THAN PREDICTED BY EITHER ETA OR NGM. EXPECT MIDDLE TN TO REMAIN IN CLOSE PROXIMITY TO QUASI-STATIONARY FNT TDY, AND PROVIDE ANOTHER SGFNT CHALLENGE FOR TEMP AND POP FCSTS. S OF FNT, EXPECT SOME BREAKS IN LOW CLOUDS THIS AFTERNOON, ALONG WITH SCTD TSTMS. NORTH OF FNT, EXPECT MORE OVC CONDITIONS WITH PATCHY LGT RAIN OR DRIZZLE. AS LOW PRESSURE MOVES EWD TOWARD LOWER MS VALLEY TDY, EXPECT FNT TO LIFT BACK TO THE NORTH AS A WARM FNT. THUS, BY LATE TDY EXPECT SOME BREAKS IN LOW CLDS AT MOST AREAS, WITH AFTERNOON MAX TEMPS BTWN 70 AND 75 DEGS. WOULD PROBABLY BUMP POPS UP FOR TDY, MORE IN LINE WITH FAN/FWC GUIDANCE AND KEEP THEM IN THE CATEGORICAL RANGE THEREAFTER. THINGS COULD REALLY START ROCKIN' AND ROLLIN' SUNDAY, AS SFC FNT SLICES INTO UNSTABLE AMS AND LOW PRES TRACKS ACROSS KY AND MAY BE LOOKING AT A SPRING STYLE SVR WX OUTBREAK. WILL HAVE TO KEEP A CLOSE EYE ON SITUATION, ESPECIALLY SINCE STRONG UPPER LVL JET REMAINS IN PLACE DURING ENTIRE TIME. BNA 72/61/72/50 5885
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:48 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 57 min |
| Oct 25, 12:02 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
| Oct 25, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 31 min |
| Oct 25, 12:44 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 46 min |
| Oct 25, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 40 min |
| Oct 25, 1:31 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| Oct 25, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 41 min |
| Oct 25, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Marshall | 44 min |
| Oct 25, 2:43 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 47 min |
| Oct 25, 6:31 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 29 min |
| Oct 25, 7:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 28 min |
| Oct 25, 7:30 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 30 min |
| Oct 25, 7:49 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 26 min |
| Oct 25, 7:59 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 31 min |
| Oct 25, 8:17 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 43 min |
| Oct 25, 9:03 AM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.